MAUDE Adverse Event Report: COOK ENDOSCOPY FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE

COOK ENDOSCOPY FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Model Number G47283
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Laceration(s) of Esophagus (2398); Perforation of Esophagus (2399)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.The ifu states, "potential complications during the device indwelling period also include perforation/leak of one or both esophageal pouches or anastomotic site, which could result in additional procedures and/or death." prior to distribution, all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
A pediatric patient with congential pediatric esophageal atresia underwent placement of a cook flourish pediatric esophageal atresia device.Successful anastomosis was achieved.Dilation of the anastomosis was performed (see mdr 1037905-2021-00613).At 53 days post-placement, an esophageal leak was suspected at the anastomotic site.The site noted, ¿even though there was no demonstrated leak on the esophagogram she continued to have a clinical esophageal leak with saliva draining from her chest tube.This was a clinical leak that needed to be treated and since she didn¿t have any recent esophageal surgery except for the magnet placement and this began after magnet placement this was considered to be from the device.¿ the site also noted, ¿had a leak from upper pouch and multiple surgeries but concern was that magnets didn't come together end to end and possibly side to side possibly related leak.¿ it was also noted, by the site, that the event did not lead to a serious injury or illness.Treatment included, as noted by the site, ¿interventional radiology placement of drainage into loculated posterolateral apical hydropneumothorax.Drain set to bulb suction.¿.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.The ifu states, "potential complications during the device indwelling period also include perforation/leak of one or both esophageal pouches or anastomotic site, which could result in additional procedures and/or death." prior to distribution, all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.The following information was corrected: annex a coding and the corrective action statement.

Brand Name
FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA
Common Device Name
PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key13018904
Report Number1037905-2021-00694
Device Sequence Number5188371
Product Code PTK
UDI-Device Identifier10827002472836
UDI-Public(01)10827002472836(17)200531(10)W4221406
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
H150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberG47283
Device Catalogue NumberFLRSH-PEA
Device Lot NumberW4221406
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale